Thunderstorm Wind, Eureka
- When
- July 1, 6:32 PM PST to 6:34 PM PST
- Where
- Eureka County, 4.36 mi WNW of Palisade to 4.54 mi NW of Palisade
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.654, -116.270
A severe thunderstorm produced a wind gust to 61 mph at the NDOT mesonet site on Emigrant Pass along Interstate 80.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A severe thunderstorm produced a wind gust to 61 mph at the NDOT mesonet site on Emigrant Pass along Interstate 80.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 1, 2:34 PM PST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 334 PM PDT MON JUL 1 2013 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP VERY HOT WEATHER IN PLACE OVER THE GREAT BASIN FOR THE NEXT COUPLE OF DAYS. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS AND PERSIST INTO THE EVENING HOURS. AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST LATER IN THE WEEK...TEMPERATURES WILL DROP A BIT AND THUNDERSTORMS WILL BECOME MORE COMMON. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. UPPER LEVEL RIDGE WILL REMAIN IN PLACE THROUGH THE SHORT TERM. IT WILL ACTUALLY SHIFT SLIGHTLY FURTHER WEST ON TUESDAY...ALLOWING SLIGHTLY DRIER AIR TO SLIP INTO EASTERN NEVADA AND POSSIBLY LIMITING THUNDERSTORM COVERAGE THERE ON TUESDAY. ELSEWHERE ISOLATED DRY THUNDERSTORMS WILL DEVELOP ONCE AGAIN AS THEY HAVE TODAY. STORMS TODAY SHOULD NOT BE SUSTAINED BEYOND THE EVENING WITH LITTLE FORCING...BUT ON TUESDAY NIGHT THEY MAY CONTINUE THROUGH THE NIGHT IN NORTHWESTERN NEVADA AS HEIGHT START TO DROP A BIT AND DISTURBANCES ROTATE AROUND THE RIDGE. SOME PRETTY SIGNIFICANT MOISTURE WILL ALSO BE ROTATING AROUND THE RIDGE AND START TO SHIFT EASTWARD INTO NEVADA LATE TUESDAY NIGHT AND WEDNESDAY...WITH PW'S UP TO 1" OR EVEN A BIT HIGHER BY WEDNESDAY EVENING ACROSS THE NORTHWESTERN ZONES. THIS SHOULD RESULT IN A GREATER COVERAGE OF THUNDERSTORMS IN THIS AREA...ESPECIALLY WHEN COUPLED WITH THE APPROACHING TROUGH FROM THE PACIFIC. HOT TEMPERATURES WILL CONTINUE THOUGH THE RIDGE WILL WEAKEN SO TODAY IS PROBABLY THE HOTTEST DAY OF OUR HEAT WAVE ESPECIALLY IN NORTHERN NEVADA. HOWEVER...THINK NORTHERN VALLEYS CAN STILL TOP 100+ ON WEDNESDAY EVEN IF IT WON'T BE QUITE *AS* HOT SO EXTENDED THE HEAT WARNING ONE MORE DAY. RIGHT NOW WEDNESDAY DOES LOOK LIKE THE END OF THE ROAD FOR THAT. RCM .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. HIGH PRESSURE CENTERED OVER NEVADA THROUGH WEDNESDAY RESULTS IN TEMPERATURES OF 10 TO 15 DEGREES ABOVE NORMAL. RIDGE OVER NEVADA BEGINS TO BREAK DOWN ON THURSDAY AS A TROUGH MOVES INTO THE WEST COAST. ALONG WITH A COOLING TREND...EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY OVER THE LATTER PORTION OF THE WEEK DUE TO THE APPROACHING TROUGH. STORMS WILL BE WETTER LATER THIS WEEK AS PRECIPITABLE WATER LEVELS APPROACH AND IN SOME AREAS EXCEED AN INCH. && .AVIATION...THUNDERSTORMS WITH CEILINGS RANGING 12000 TO 13000 FEET ARE EXPECTED TO FORM THIS AFTERNOON IN THE VICINITY OF TERMINALS. THESE THUNDERSTORMS COULD BRING STRONG GUSTY WINDS FROM VARIABLE DIRECTIONS WITH BRIEF RAIN AT TERMINAL LOCATIONS. THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND 05Z. LEAVING LIGHT WINDS IN THE VICINITY OF TERMINALS. && .FIRE WEATHER...NOT A WHOLE LOT OF CHANGE OVER THE NEXT TWO DAYS...WITH THE RIDGE REMAINING IN PLACE AND PW'S REMAINING MOSTLY 1/2-3/4 INCH. THIS MEANS AFTERNOON STORMS WILL NOT MOVE MUCH BUT CAN STILL BE DRY WITH SMALL CORES AND ANY LIGHTNING OUTSIDE OF THE CORES WILL BE DRY...SO NEW STARTS REMAIN A THREAT EVEN THOUGH COVERAGE SHOULD REMAIN BELOW RED FLAG LEVELS GENERALLY. THINGS CHANGE LATER WEDNESDAY AS A PW SURGE MOVES IN FROM THE WEST AS A TROUGH STARTS TO SLIDE DOWN FROM THE PACIFIC NORTHWEST. THIS WILL RESULT IN GREATER STORM COVERAGE LATER THIS WEEK...BUT STORMS SHOULD BE WETTER AS WELL. THE EXTREMELY HOT WEATHER SHOULD COME TO AN END HOWEVER AS TEMPERATURES START SLIDING BACK TOWARDS NORMAL. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 5 PM PDT WEDNESDAY FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. EXCESSIVE HEAT WARNING UNTIL 5 PM PDT WEDNESDAY FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY. && 93/98/98/93
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 346 PM PDT MON JUL 1 2013 NVZ037-012315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 346 PM PDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA COUNTY UNTIL 415 PM PDT... AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIAMOND VALLEY...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GARDEN PASS... DIAMOND VALLEY... EUREKA AIRPORT... STATE ROUTE 278 NEAR DIAMOND VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3971 11631 3993 11615 3981 11585 3957 11596 TIME...MOT...LOC 2245Z 114DEG 8KT 3977 11605 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT MON JUL 1 2013 NVZ041-020015- NORTHEASTERN NYE COUNTY NV- 347 PM PDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 515 PM PDT... AT 346 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS NEAR THE WILLOW CREEK FIRE APPROXIMATELY 25 MILES NORTHWEST OF DUCKWATER. THESE STORMS ARE NEARLY STATIONARY. EXPECT STRONG OUTFLOW WINDS TO IMPACT THE WILLOW CREEK FIRE INTERMITTENTLY OVER THE NEXT HOUR AND A HALF. A WIND GUST UP TO 55 MPH IS POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NYE COUNTY... && LAT...LON 3895 11595 3894 11630 3915 11621 3915 11591 TIME...MOT...LOC 2247Z 022DEG 1KT 3906 11610 RCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 443 PM PDT MON JUL 1 2013 NVZ036-020045- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 443 PM PDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER COUNTY UNTIL 545 PM PDT... AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG OUTFLOW BOUNDARY FROM A THUNDERSTORM 16 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTHEAST AT 35 MPH. EXPECT STRONG OUTFLOW WINDS TO IMPACT THE GOAT PEAK FIRE STARTING AROUND 450 PM. A WIND GUST UP TO 55 MPH FROM THE SOUTHWEST IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... MOUNT LEWIS... && LAT...LON 4072 11692 4060 11664 4030 11694 4039 11715 TIME...MOT...LOC 2343Z 211DEG 30KT 4043 11698 RCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 445 PM PDT MON JUL 1 2013 NVZ031-020015- NORTHERN ELKO COUNTY NV- 445 PM PDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 515 PM PDT... AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF TUSCARORA...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CHICKEN CREEK SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4126 11594 4136 11637 4152 11627 4154 11589 TIME...MOT...LOC 2345Z 009DEG 5KT 4143 11621 JRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
454 PM PDT MON JUL 1 2013
NVZ030-036-020030-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
454 PM PDT MON JUL 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 530 PM PDT...
AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF VALMY...MOVING NORTHWEST AT 5
MPH.
WIND GUSTS UP TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
TRENTON CANYON MINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4074 11705 4057 11707 4056 11730 4061 11732
4067 11731 4068 11735 4072 11737
TIME...MOT...LOC 2354Z 156DEG 3KT 4062 11720
JRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 722 PM PDT MON JUL 1 2013 NVZ030-020245- HUMBOLDT COUNTY NV- 722 PM PDT MON JUL 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 745 PM PDT... AT 714 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES WEST OF WINNEMUCCA...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LOCATIONS JUST WEST OF WINNEMUCCA... && LAT...LON 4105 11824 4117 11801 4098 11786 4087 11807 TIME...MOT...LOC 0219Z 066DEG 6KT 4102 11803 RLC
The Elko radar (KLRX), 46 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455876.